Alert archive / Nebraska / Tornado Warnings in 2007

Tornado Warning 34, NWS Hastings, NE

September 6, 2007Harlan County, Nebraska

NWS Hastings, NE issued this tornado warning at Sep 6, 2007, 8:02 PM CDT for Harlan County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2007, 8:02 PM CDT (01:02 UTC)
Expired
Sep 6, 2007, 8:45 PM CDT
In force
43 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Harlan County, NE

The radar

The Grand Island radar (KUEX), 86 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 8:05 PM CDTTSTM WND DMG4 E Oxford, NESEVERAL REPORTS OF POWER LINES DOWN AND CENTER PIVOTS UPSET. STRAIGHT LINE WINDS ESTIMATED TO BE UP TO 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 4:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2665 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 070103
TORGID
NEC083-070145-
/O.NEW.KGID.TO.W.0034.070907T0102Z-070907T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
802 PM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 845 PM CDT

* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTH OF
  STAMFORD...OR ABOUT 16 MILES SOUTHWEST OF HOLDREGE...MOVING
  SOUTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  ORLEANS AND RAGAN BY 810 PM CDT
  HUNTLEY AND ALMA BY 815 PM CDT
  REPUBLICAN CITY AND HARLAN COUNTY DAM BY 825 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4033 9963 4007 9963 4000 9918 4034 9918

$$

ODER/WESELY
3 follow-up statements
000 
WWUS53 KGID 070120
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT THU SEP 6 2007

NEC083-070145-
/O.CON.KGID.TO.W.0034.000000T0000Z-070907T0145Z/
HARLAN NE-
819 PM CDT THU SEP 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR HARLAN
COUNTY...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HUNTLEY...OR ABOUT
18 MILES SOUTH OF HOLDREGE...MOVING SOUTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  REPUBLICAN CITY BY 825 PM CDT
  HARLAN COUNTY DAM BY 830 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4033 9963 4007 9963 4000 9918 4034 9918

$$

ODER/WESELY
000 
WWUS53 KGID 070136
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
835 PM CDT THU SEP 6 2007

NEC083-070145-
/O.CON.KGID.TO.W.0034.000000T0000Z-070907T0145Z/
HARLAN NE-
835 PM CDT THU SEP 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR HARLAN
COUNTY...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED ABOUT 3 MILES NORTH 
REPUBLICAN CITY...OR ABOUT 23 MILES SOUTHEAST OF HOLDREGE...MOVING 
SOUTHEAST AT 40 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4033 9963 4007 9963 4000 9918 4034 9918

$$

WESELY/ODER
000 
WWUS53 KGID 070141
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
841 PM CDT THU SEP 6 2007

NEC083-070151-
/O.EXP.KGID.TO.W.0034.000000T0000Z-070907T0145Z/
HARLAN NE-
841 PM CDT THU SEP 6 2007

...THE TORNADO WARNING FOR HARLAN COUNTY EXPIRES AT 845 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD 
WEAKENED...MOVED OUT OF THE AREA...AND NO LONGER POSES A THREAT.

LAT...LON 4033 9963 4007 9963 4000 9918 4034 9918

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Sep 6, 2:19 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Sep 6, 2:19 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
219 PM CDT THU SEP 6 2007

.SHORT TERM...THROUGH 12Z SATURDAY. FOCUS OF THE FORECAST IS THE
PRECIPITATION CHANCES TONIGHT.

SURFACE BOUNDARY JUST TO THE NORTHWEST/WEST OF THE CWFA HAS HELD
STEADY THE PAST 8 HOURS. FRONT LOOKS TO BE WAITING FOR PUSH FROM
SOLID UPPER LEVEL WAVE ON WATER VAPOR...NOW SEEN SENDING ITS LEAD
IMPULSE INTO THE KLBF CWFA. LOW CLOUDS ALL DAY OVER LARGE PART OF
OUR CWFA HAS REALLY SQUELCHED INSTABILITY...ALTHOUGH SOUTHWEST
CWFA IS NOW CATCHING MORE SUN. HOWEVER...CAPPING IS PRETTY STRONG
AT THE MOMENT. EFFECTIVE SHEAR IS WEAK OVER THE CWFA AND PROGGED
TO INCREASE ONLY MARGINALLY THROUGH EARLY EVENING. LARGE SPIN JUST
TO THE EAST OF THE CWFA...MAY BE CAUSING A BACK LOG JUST A BIT AND
HOLDING UP THE UPPER TROUGH APPROACHING.

MOISTURE IS IN GOOD SHAPE TONIGHT...WITH SURFACE DEWPOINTS NEAR 70
AND PRECIPITABLE WATER VALUES 150 PERCENT OF NORMAL. THERE IS ALSO
THE RISK OF TAPPING A BIT OF TROPICAL MOISTURE ROLLING THROUGH NEW
MEXICO. STRONG SYNOPTIC SCALE LIFT WILL ALSO COME IN PLAY...AND
THAT IS WHAT WE ARE WAITING FOR. INITIAL CAPPING AND STABILITY
CONCERNS SEEM TO BE LIMITING SEVERE POTENTIAL...ESPECIALLY AS ONE
MOVES EAST. STARTING TO SEE MAY IMPULSE FIRE SOME TCU SOUTHWEST OF
IMPERIAL...AND EXPECTED AT LEAST SCATTERED CONVECTION TO DEVELOP.
MARGINAL STRONG TO SEVERE STORM APPEARS POSSIBLE...WITH DEEP LAYER
SHEAR NOT GREAT. LATER IN THE EVENING...AS THE FRONT ADVANCES
ACROSS THE CWFA...EXPECT THUNDERSTORM COVERAGE TO INCREASE AS LOW
LEVEL KICKS IN. THIS IS LIKELY TO BE MOSTLY NON SEVERE...BUT AGAIN
THERE IS AT LEAST A SMALL RISK OF ISOLATED STRONG WINDS OR HAIL.
EXPECT THIS SYSTEM TO FAIRLY PROGRESSIVE...SO THINGS SHOULD WRAP
UP SHORTLY AFTER MIDNIGHT.

ON FRIDAY...SOLID NORTH WIND IS EXPECTED WITH ONLY MODERATE COOL
ADVECTION. IN FACT...WITH CLOUDS TODAY...IT MAY WARMING TOMORROW
THAN TODAY IN A FEW SPOTS. HAVE INCREASED WINDS JUST A BIT IN THE
MORNING WITH GOOD MIXING LIKELY AND SOLID H85 WINDS. NOT UNCOMMON
TO CATCH A PERIOD OF BRIEFLY STRONGER WINDS THROUGH THE NOON HOUR
IN THIS TYPE OF FRONTAL PASSAGE. DO EXPECT PLENTY OF SUNSHINE.
CERTAINLY LESS LOW LEVEL MOISTURE...ALTHOUGH THIS FRONT DOESN/T
CLEAN IT ALL OUT...AND RETURN FLOW ALREADY SETS UP IN THE WESTERN
CWFA BY EVENING. WITH THE RETURN FLOW AHEAD OF SATURDAY SYSTEM...
DID INCREASE SKY COVER LATE FRIDAY NIGHT PER INCREASED MOISTURE
AND WEAK WARM ADVECTION ON MODELS.

.LONG TERM...12Z SATURDAY THROUGH THURSDAY...FORECAST CHALLENGE IS
PRECIP CHANCES SUNDAY INTO MONDAY.

PART OF THE DAY SATURDAY THE AREA REMAINS UNDER THE INFLUENCE OF
SURFACE HIGH PRESSURE AND AS IT CONTINUES TO SLIDE EAST OF THE CWA
ANOTHER WEAK FRONT WORKS ITS WAY THROUGH SATURDAY EVENING. AS THIS
FRONT MOVES SOUTH IT BECOMES WEAKER AS IT LOSES SUPPORT AND
EVENTUALLY STALLS OUT.  THIS FRONT BRINGS A BIT OF A COOL DOWN FOR
SUNDAY AND SLIGHT CHANCES FOR PRECIP.  THE BEST CHANCE FOR PRECIP
LOOKS TO START LATE SUNDAY NIGHT AND LAST THROUGH THE DAY ON
MONDAY.  MODELS THIS MORNING IN BETTER AGREEMENT WITH THIS
SYSTEM...SHOWING A STRONGER REINFORCING COLD FRONT WITH A STOUT UPPER
LEVEL TROUGH MOVING THROUGH THE PLAINS.  THERE ARE STILL SOME SLIGHT
DIFFERENCES BETWEEN MODELS WITH HOW QUICKLY THE FRONT PASSES
THROUGH...FORECAST IS A BLEND.  FRONT LOOKS TO CLEAR THE CWA BY LATE
MONDAY...LEAVING BEHIND NORTHERLY WINDS AND DRIER AND MUCH COOLER
TEMPERATURES. TRENDED HIGH AND LOW TEMPERATURES DOWN FOR THE EARLY
PART OF NEXT WEEK...ALONG THE LINES OF HPC BUT ABOVE OTHER GUIDANCE
LIKE THE GFS WHICH HAS HIGHS IN THE 60S ON MONDAY.  THE COOL OFF IS
SHORT LIVED...WITH RETURN FLOW FROM THE BACK SIDE OF THE SFC HIGH
AND A DEVELOPING TROUGH ACROSS THE WESTERN PORTION OF THE STATE
HELPING TO WARM THINGS BACK UP NEAR THE 80 DEGREE MARK BY
WEDNESDAY.  KEPT TUESDAY THROUGH THURSDAY DRY.

&&

.PREV DISCUSSION... /ISSUED 1156 AM CDT THU SEP 6 2007/

AVIATION...18Z TAF. LOW CLOUDS REFLECTING MVFR CONDITIONS LIKELY
TO HOLD FIRM THROUGH MID AFTERNOON. CEILINGS WILL IMPROVE SOME AS
WEAK WAVE MOVES OVER THE AREA AND SCOURS THINGS OUT A BIT. NO
PRECIPITATION IS EXPECTED THROUGH 00Z. ACTIVE SECOND 6 HOURS OF
THE FORECAST PERIOD IS LIKELY...AS A FRONT MOVES THROUGH THE GRAND
ISLAND AREA. SHOULD EXPECT AT LEAST PERIODS OF THUNDERSTORMS WITH
MVFR CEILINGS AND VISIBILITIES...ALONG WITH LOCALLY GUSTY WINDS.
SKIES SHOULD CLEAR QUICKLY OVERNIGHT...LEAVING THE VFR CONDITIONS
BY DAWN FRIDAY.

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

ADO/MLM
Hazardous weather outlook, Sep 6, 6:20 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT THU SEP 6 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
620 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

TWO SEVERE THUNDERSTORM WATCHES ARE POSTED FOR ALL OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS. ONCE WATCH LASTS UNTIL 11 PM
AND IS FOR AREAS ALONG AND WEST OF HIGHWAY 281...AND THE OTHER
WATCH LASTS UNTIL 2 AM FOR AREAS TO THE EAST OF HIGHWAY 281.

ISOLATED TO SCATTERED THUNDERSTORMS IN WESTERN NEBRASKA...WILL
ORGANIZE AND MOVE EAST THIS EVENING. A FEW THUNDERSTORMS MAY BE
SEVERE...WITH QUARTER SIZE HAIL POSSIBLE...AND WIND GUSTS TO 60
MPH. A FEW LOCATIONS COULD PICK UP AN INCH OF RAIN FROM STRONGER
THUNDERSTORMS.

THE RISK FOR STRONG WINDS AND LARGE WILL DIMINISH FROM WEST TO EAST
AS THUNDERSTORMS PASS. ALL OF THE THUNDERSTORMS SHOULD BE EAST OF
AREA BY DAWN FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES RETURN TO PARTS OF THE OUTLOOK AREA AS SOON
AS LATE IN THE DAY SATURDAY. THE RISK FOR THUNDERSTORMS SPREADS
ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS SUNDAY AND
MONDAY. DRY WEATHER IS EXPECTED TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR REPORTS OF
HAIL OR STRONG WINDS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Sep 6, 7:00 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
700 PM CDT THU SEP 6 2007

NEZ073-070030-
PHELPS-
700 PM CDT THU SEP 6 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR PHELPS COUNTY...

AT 658 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR LOOMIS...OR NEAR HOLDREGE...AND MOVING EAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  HOLDREGE BY 705 PM CDT
  FUNK BY 720 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Special weather statement, Sep 6, 7:15 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT THU SEP 6 2007

NEZ072-070045-
GOSPER-
715 PM CDT THU SEP 6 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GOSPER COUNTY...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF CAMBRIDGE...OR 32 MILES
SOUTHWEST OF LEXINGTON...AND MOVING EAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ELWOOD BY 730 PM CDT
  SMITHFIELD BY 735 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 6, 7:29 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT THU SEP 6 2007

NEZ061-070115-
BUFFALO-
729 PM CDT THU SEP 6 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUFFALO COUNTY...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AMHERST...OR 13 MILES NORTHWEST OF
KEARNEY...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PLEASANTON...
  POOLE...
  GIBBON...
  KEARNEY...
  RAVENNA...
  RIVERDALE...

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Sep 6, 7:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
ISSUED BY NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             HOLDREGE                40.44N 99.38W
09/06/2007  E0.88 INCH       PHELPS             NE   LAW ENFORCEMENT

&&

MBYRD
Special weather statement, Sep 6, 7:40 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT THU SEP 6 2007

NEZ082-070115-
FURNAS-
740 PM CDT THU SEP 6 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR FURNAS COUNTY...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WILSONVILLE...OR 16 MILES
NORTHWEST OF NORTON...AND MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  BEAVER CITY BY 750 PM CDT
  HOLLINGER BY 800 PM CDT
  OXFORD BY 805 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ANOTHER STRONG STORM NEAR ARAPAHOE TRACKING EAST AT 35 MPH. THIS
STORM IS ALSO EXPECTED TO PRODUCE STRONG WINDS TO 50 MPH AND SMALL
HAIL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:08 PM CDTSevere Thunderstorm WarningGIDPhelps52 min
Sep 6, 7:24 PM CDTSevere Thunderstorm WarningGIDGosper51 min
Sep 6, 7:45 PM CDTSevere Thunderstorm WarningGIDKearney45 min
Sep 6, 7:49 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan41 min
Sep 6, 8:09 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall51 min
Sep 6, 8:27 PM CDTSevere Thunderstorm WarningGIDFranklin48 min
Sep 6, 8:35 PM CDTSevere Thunderstorm WarningGIDAdams30 min
Sep 6, 8:54 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton16 min
Sep 6, 9:00 PM CDTSevere Thunderstorm WarningGIDWebster32 min
Sep 6, 9:14 PM CDTSevere Thunderstorm WarningGIDFranklin15 min

Nearby

Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.